|Yes, I know I look tired.|
I'm in the process of weaning off steroids - not completely, just down to about a third of what I was on. At the moment I'm on 7.5mg per day - and will eventually be down to 5mg per day.
As my steroids go down, my pain and fatigue levels go up - I'm getting behinder and behinderer in all the things that I need to get done around the house, for work, for my blogs, and for my self-care.
The reduction in steroids has meant I've had to give up Curves as much as I loved the workout there. Instead I'm doing hydrotherapy - very basic and gentle - and it still feels like too much!
Another effect is that my hair is starting to fall out. (Not the excess hair on my face that steroids caused, but the hair on my head is coming out by the handful.) A long conversation on twitter with other lupies this morning has led to the suggestions I increase B group vitamins, or take "hair, skin and nails" supplement, or a pre-natal supplement. (I could imagine the amusement at the chemist's if I add a pre-natal supplement to my truckload of pills - so I might go with one of the other options first.) As my wrists and shoulders are hurting so much, maybe having my hair fall out is a good thing - if I lose it all, I won't have to brush it.
There is a plus side to reduce my steroids - my weight has been slowly, but steadily, decreasing as the steroids have decreased. Since weight was one of my rheumatologist's major concerns with my steroid dosage, that's a good outcome, I guess.